MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B

ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B
Catalog Number 08814848190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The calibration and qc were acceptable.The constellation of being hbsag positive but hbv dna negative occurs because these two markers represent different parts of the virus and the life cycle of the virus.The issue is consistent with a weak positive result due to a possible early acute infection.During the "incubation period" of hepatitis b, the virus is just beginning to replicate.Hbsag is the first marker to appear, and if the blood is drawn right as the levels are rising, the result will be weakly positive.The issue is also consistent with a resolving or "occult" infection.If a patient is recovering from an acute infection, the hbsag levels will drop.The result could be at the very end of the clearance phase.The large differences in hbsag results (both qualitative and quantitative) for the same patient between roche (elecsys) and abbott (architect/alinity) instruments can be attributed to several factors regarding assay design, antibody composition, and calibration.All initially reactive or borderline samples should be re-determined in duplicate using the elecsys hbsagii assay.Repeatedly reactive samples must be confirmed using a neutralization test (elecsys hbsag confimatory test or elecsys hbsag ii auto confirm).Results confirmed by neutralization with anti-hbs are regarded as positive for hbsag.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The investigation determined the issue was consistent with a sample-specific discrepancy.However, the investigation did not identify a specific cause of the event.The elecsys hbsagii performs within specification.
 
Event or Problem Description
There was an allegation of a false-positive elecsys hbsag ii result for 1 patient on a cobas e 801 analytical unit.The patient's elecsys hbsag result was 2.98 coi (positive).The patient's hbv dna test result was negative.The patient's anti-hbs, hbeag, anti-hbe, and anti-hbc results were negative.The sample was tested at another facility using another cobas e 801 module, and the elecsys hbsag result was consistent with the initial result (positive).The numerical value for the result was not provided.The hbsag result with the abbott method was 0.01 iu/ml (negative).A confirmatory test was not performed.

Brand Name
ELECSYS HBSAG II
Common Device Name
TEST, HEPATITIS B
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24474955
Report Number1823260-2026-00734
Device Sequence Number21227800
Product Code LOM
UDI-Device Identifier07613336168103
UDI-Public07613336168103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160019/S010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08814848190
Device Lot Number86355300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown
Patient RaceAsian